Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 22, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Apr 16, 2014, 8:07 AM CDT for 39 counties in Alabama. It took effect at Apr 16, 2014, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2014, 8:07 AM CDT (13:07 UTC)
- In effect from
- Apr 16, 2014, 12:00 PM CDT
- Expired
- Apr 16, 2014, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 1.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1930 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
976 WWUS84 KBMX 161307 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 807 AM CDT WED APR 16 2014 ...A DRY AIR MASS ACROSS ALABAMA WILL CREATE LOW RELATIVE HUMIDITIES THIS AFTERNOON... ALZ011>015-017>050-162115- /O.NEW.KBMX.FW.W.0022.140416T1700Z-140416T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 807 AM CDT WED APR 16 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. * WINDS...NORTHEAST 5 TO 12 MPH WILL BECOMING SOUTHEAST IN THE AFTERNOON. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT. * IMPACTS...DRY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
1 follow-up statement
075 WWUS84 KBMX 162102 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 402 PM CDT WED APR 16 2014 ...A DRY AIR MASS ACROSS ALABAMA WILL CREATE LOW RELATIVE HUMIDITIES THIS AFTERNOON... ALZ011>015-017>050-162300- /O.CON.KBMX.FW.W.0022.000000T0000Z-140416T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 402 PM CDT WED APR 16 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR ALL OF CENTRAL ALABAMA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WINDS...WILL BE FROM THE EAST 5 TO 10 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 27 PERCENT. * IMPACTS...DRY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Apr 16, 6:39 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 16, 6:39 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 639 AM CDT WED APR 16 2014 .UPDATE... FOR 12Z AVIATION. && .DISCUSSION... SURFACE HIGH PRESSURE TO THE NORTH IS KEEPING NORTHERLY WINDS ACROSS CENTRAL ALABAMA. WINDS HAVE PICKED UP A FEW KNOTS OVER THE LAST COUPLE OF HOURS...SO TEMPERATURES HAVE NOT FALLEN AS QUICKLY AS PREVIOUSLY THOUGHT. MOST LOCATIONS ARE STILL IN THE UPPER 30S...WITH OUR USUAL COOLER SPOTS ALREADY BELOW FREEZING. TEMPERATURES ARE EXPECTED TO FALL A FEW MORE DEGREES...BUT WITH THE WINDS...WIDESPREAD FROST IS NOT ANTICIPATED...EXCEPT FOR AT SHELTERED LOCATIONS. TEMPERATURES SHOULD REBOUND NICELY INTO THE 60S TODAY. THE HIGH PRESSURE WILL SHIFT TO THE EAST THROUGH THE DAY...WITH WINDS BECOMING MORE EASTERLY BY THE OVERNIGHT HOURS. MOISTURE WILL INCREASE SLIGHTLY...THOUGH NOT MUCH...BY THURSDAY AFTERNOON IN ADVANCE OF THE NEXT SYSTEM TO AFFECT CENTRAL ALABAMA. AN UPPER LEVEL TROUGH WILL MOVE EAST OF THE ROCKIES AND TO THE NORTH OF CENTRAL ALABAMA DURING THE OVERNIGHT HOURS ON FRIDAY AND THROUGH THE DAY. A SHORTWAVE WILL DEVELOP ALONG THE BASE OF THE BROAD TROUGH IN THE NORTHERN GULF OF MEXICO. AS THIS SHORTWAVE MOVES TO THE EAST...IT WILL AMPLIFY...BRINGING AN ABUNDANCE OF MOISTURE AND CONVECTION ALONG THE GULF COAST. MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE PLACEMENT OF THIS SHORTWAVE...WITH VARYING STRENGTHS BETWEEN MODELS. WITH THE AMOUNT OF CONVECTION ALONG THE COAST...AND THE EASTERLY WINDS ACROSS OUR AREA...MOISTURE WILL BE LIMITED AND THEREFORE PRECIPITATION AMOUNTS SHOULD BE LOW...AND RAIN CONVERGE WILL BE MINIMAL AS WELL. THEREFORE...DID NOT MAKE ANY CHANGES TO THE PREVIOUS POP FORECAST OF CHANCE POPS. THE SHORTWAVE WILL MOVE TO THE EAST...WITH SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGING PRODUCING NICE CONDITIONS ACROSS CENTRAL ALABAMA OVER THE WEEKEND. BY THE SUNDAY TIMEFRAME...MODELS DIVERGE IN THEIR SOLUTIONS...WITH LITTLE TO NO AGREEMENT AMONG MODELS. SOUTHERLY FLOW WILL BRING AN INCREASE IN MOISTURE DURING THE DAY SUNDAY. THE GFS BRINGS AN UPPER LEVEL TROUGH AND A SLOW MOVING COLD FRONT THROUGH THE PLAINS ON SUNDAY AND MONDAY...WITH SEVERAL DISTURBANCES MOVING THROUGH CENTRAL ALABAMA AHEAD OF THE MAIN SYSTEM. RAIN CONTINUES THROUGH MONDAY AND TUESDAY MORNING...BEFORE THE COLD FRONT FINALLY SAGS SOUTH OF THE AREA. MEANWHILE...THE ECMWF KEEPS HIGH PRESSURE ACROSS THE AREA...WITH THE TROUGH MOVING THROUGH ROUGHLY 24 HOURS AFTER THE GFS. WITH THE HIGH DISCREPANCIES...DID NOT INCREASE POPS FOR THE EXTENDED PERIOD. TEMPERATURES SHOULD BE NICE THROUGH THE PERIOD...WITH NORMAL TO ABOVE NORMAL READINGS ACROSS THE AREA. 73 && .AVIATION... 12Z TAF DISCUSSION. VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. WINDS WILL REMAIN LIGHT AND SHOULD SHIFT FROM NORTHEAST TO EAST OR SOUTHEAST BY THE AFTERNOON. NOTE...THE NATIONAL WEATHER SERVICE WILL BE ISSUING SEASONAL TERMINAL FORECASTS FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN TALLADEGA...ALABAMA. THE FORECASTS WILL BE ISSUED FROM APRIL 20TH 00Z THROUGH AT LEAST MAY 8TH 00Z. DUE TO THE LIMITED AVAILABILITY OF OBSERVATIONS...KASN TAF WILL HAVE AMD NOT SKED APPENDED TO THE END OF THE FORECAST. 87/GRANTHAM && .BMX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 8 AM CDT THIS MORNING FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Apr 16, 7:54 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 754 AM CDT WED APR 16 2014 ALZ011>015-017>050-170300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 754 AM CDT WED APR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. RELATIVE HUMIDITY VALUES COULD DROP TO AROUND 20 PERCENT THIS AFTERNOON WHICH WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. FLOODING WILL CONTINUE ON A FEW SOUTH CENTRAL ALABAMA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FLOODING WILL CONTINUE ON A FEW CENTRAL ALABAMA RIVERS...PERHAPS UNTIL EARLY NEXT WEEK...AS ADDITIONAL RISES ARE OCCURRING DUE TO RECENT RAINS. FLOODING IS EXPECTED ESPECIALLY ON THE LOWER TOMBIGBEE...LOWER BLACK WARRIOR...SUCARNOOCHEE...AND LOWER CAHABA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.